MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 840
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The field service engineer (fse) replaced the gui pcb (graphical user interface, printed circuit board), the gui backlight assembly, the gui touch frame and the cable.Covidien/medtronic has not received the device/component from the customer for evaluation.
 
Event or Problem Description
It was reported that prior to use, the 840 ventilator had a burning smell when turned on.There was a penetration of liquid onto the screen.The ventilator was not in use on a patient at the time of the reported event.
 
Additional Manufacturer Narrative
Product analysis: a graphic user interface (gui) printed circuit board (pcb) and backlight inverters pcb were returned to covidien/ medtronic¿s product analysis.A visual inspection of the returned components was performed, no notable conditions were found.The returned components were installed into a test ventilator for analysis; no errors were found in the diagnostic logs and functionality testing was performed.An investigation was performed and the product analysis technician reported that no fault was found.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: a touch frame printed circuit board (pcb) was returned to covidien/ medtronic¿s product analysis.A visual inspection of the returned component was performed and areas of contamination were found in the pcb.The returned component was installed into a test ventilator for analysis and functionality testing was performed, no errors were found in the diagnostic logs.During extended self-test the ventilator generated an error message.An investigation was performed and the product analysis technician reported that root cause was isolated to the contamination.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
MDR Report Key6959370
Report Number8020893-2017-07752
Device Sequence Number891349
Product Code CBK
UDI-Device Identifier10884521076983
UDI-Public10884521076983
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K970460
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number840
Device Catalogue Number4-840220AIQC-FR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2017
Initial Date Received by Manufacturer 10/12/2017
Supplement Date Received by Manufacturer01/09/2018
01/17/2018
Initial Report FDA Received Date10/18/2017
Supplement Report FDA Received Date01/09/2018
01/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1